Alert archive / Alabama / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 46, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 24, 2025, 8:28 AM CDT for Baldwin County, Alabama; Escambia County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2025, 8:28 AM CDT (13:28 UTC)
- Expired
- Mar 24, 2025, 8:59 AM CDT
- In force
- 31 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baldwin County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 31 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 1.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
797
WUUS54 KMOB 241328
SVRMOB
ALC003-FLC033-241415-
/O.NEW.KMOB.SV.W.0046.250324T1328Z-250324T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
828 AM CDT Mon Mar 24 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Central Baldwin County in southwestern Alabama...
Northwestern Escambia County in northwestern Florida...
* Until 915 AM CDT.
* At 828 AM CDT, a severe thunderstorm was located 5 miles northwest
of Spanish Fort, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Spanish Fort and Stapleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3067 8803 3074 8805 3079 8801 3080 8802
3080 8801 3079 8799 3081 8799 3081 8800
3082 8800 3082 8797 3083 8798 3083 8797
3082 8795 3084 8795 3087 8746 3059 8747
TIME...MOT...LOC 1328Z 270DEG 31KT 3074 8796
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RD2 follow-up statements
335
WWUS54 KMOB 241344
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
844 AM CDT Mon Mar 24 2025
ALC003-FLC033-241415-
/O.CON.KMOB.SV.W.0046.000000T0000Z-250324T1415Z/
Baldwin AL-Escambia FL-
844 AM CDT Mon Mar 24 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR CENTRAL BALDWIN AND NORTHWESTERN ESCAMBIA COUNTIES...
At 844 AM CDT, a severe thunderstorm was located over Stapleton, or 8
miles northeast of Spanish Fort, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Stapleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3069 8791 3084 8792 3087 8746 3064 8747
TIME...MOT...LOC 1344Z 269DEG 30KT 3076 8782
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RD447 WWUS54 KMOB 241359 SVSMOB Severe Weather Statement National Weather Service Mobile AL 859 AM CDT Mon Mar 24 2025 ALC003-FLC033-241406- /O.CAN.KMOB.SV.W.0046.000000T0000Z-250324T1415Z/ Baldwin AL-Escambia FL- 859 AM CDT Mon Mar 24 2025 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BALDWIN AND NORTHWESTERN ESCAMBIA COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. LAT...LON 3069 8791 3084 8792 3087 8746 3064 8747 TIME...MOT...LOC 1352Z 270DEG 31KT 3076 8769 $$ RD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 6:40 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Mar 24, 6:40 AM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Mobile AL 640 AM CDT Mon Mar 24 2025 ...New Aviation, Update... .UPDATE... Issued at 625 AM CDT Mon Mar 24 2025 This mornings severe weather setup has gotten a bit complicated as an unmodeled mature MCS, and a potent one at that with a well established 70 to 80kt RIJ, has developed across southwestern LA. Forecast guidance continues to struggle with the existence of this feature, which could affect the forecast area by mid to late morning. The primary fly in the ointment on whether or not this maintains itself is the southward progression of rain cooled outflow evident on KMOB radar and surface observations, with the boundary continuing to slowly move south this morning. If this can make it offshore, then the area could be in the clear for any potential severe weather later this morning into early afternoon. If this feature gets hung up onshore across coastal counties this could be a bit problematic as south of the boundary adequate deep layer shear on the order of 50kts and around 1,000j/kg of instability would build in which would support maintenance of the MCS. Needless to say, the remainder of the forecast for this morning is a bit uncertain, but considering the trends it warrants mentioning the potential for damaging wind gusts, primarily across coastal counties, being possible this morning into early afternoon. MM/25 && .DISCUSSION... Issued at 115 AM CDT Mon Mar 24 2025 Today through Tuesday Night... A surface low over the Great Lakes and embedded in a very slow moving eastern states upper trof has brought a trailing cold front into northern Mississippi to near the Alabama/Tennessee border. The frontal boundary is expected to progress into the interior portion of the forecast area through this morning and then looks to temporarily stall across the central portion of the area before drifting to near the coast this evening. Am anticipating that a broken line of showers and storms ahead of the front will have progressed southward to near the I-65 corridor by early this morning then moves slowly across the southern portion of the area before diminishing and moving mostly in the marine area. May see some strong storms, but the potential for severe storms appears to be low. Dry conditions are expected for tonight as the frontal boundary is anticipated to move weakly through the marine area. Calm winds tonight and limited cloud cover looks to favor fog development during the late night hours, although it's not clear at this point if dense fog development will occur. A subtle surface low looks to meanwhile advance across the central Plains to near the Ohio/Mississippi River confluence by Tuesday morning. The surface low progresses across the interior eastern states on Tuesday and moves into the western Atlantic Tuesday night, and in the process looks to bring a weak frontal boundary through the area. Despite the passage of the weak boundary, deep layer moisture looks too limited to support precipitation and have continued with a dry forecast for Tuesday. /29 Wednesday through Sunday Night... Northwest flow aloft prevails Wednesday into Thursday as we remain on the backside of persistent upper troughing over the eastern CONUS. Upper ridging gradually builds in to the area Thursday into Friday keeping things warm and dry to round out the week. A pair of weak southern stream upper level shortwaves move across the area Friday night into Saturday night with another more potent shortwave moving across the central/southern Plains Sunday into Sunday night, eventually bringing increased upper divergence to the forecast area late Sunday. These features will be responsible for isolated to scattered rain and thunderstorm chances over the weekend, with best chances Sunday night with the more potent system. Expect afternoon highs each day to top out in the upper 70's to lower 80's, with Wednesday and Sunday being the warmest days where highs may reach the middle 80's in spots. Lows overall will be in the lower to middle 50's Wednesday night and Thursday night. Friday night and Saturday nights are substantially warmer with persistent onshore flow and warm advection keeping lows in the upper 50's to lower 60's Friday night and lower to middle 60's Saturday night, warmest nearer the coast. A low risk of rip currents will remain in place through Thursday before increasing to a Moderate risk for Friday. MM/25 && .AVIATION... (12Z TAFS) Issued at 625 AM CDT Mon Mar 24 2025 VFR to MVFR ceilings prevail this morning across the area as isolated to scattered showers and the occasional thunderstorm continue to work across the forecast area. The anticipation is for a potential complex of storms to progress across the area late this morning into the afternoon hours which is discussed in more detail above in the Update section. Things dry out this evening into tonight and the potential for fog, locally dense, becomes possible overnight tonight into Tuesday morning. This may result in IFR to LIFR flight categories for ceilings and visibility at times. MM/25 && .MARINE... Issued at 115 AM CDT Mon Mar 24 2025 Light to moderate southwesterly winds switch to a northerly direction tonight as a weak cold front moves through. A light southwesterly flow evolves on Tuesday then switches to the northwest Tuesday night as another weak front moves through. A light to moderate easterly flow develops by Thursday then becomes a moderate to occasionally strong southeasterly flow by Friday. Small craft should exercise caution over the open Gulf waters late Thursday night into Friday. /29 && .PRELIMINARY POINT TEMPS/POPS... Mobile 76 56 82 55 83 55 79 56 / 80 10 0 0 10 0 0 0 Pensacola 74 59 76 58 80 57 76 59 / 80 10 0 0 0 0 0 0 Destin 72 61 74 60 76 58 74 59 / 70 10 10 0 0 0 0 0 Evergreen 75 51 82 50 82 48 78 49 / 70 0 10 0 0 0 0 0 Waynesboro 76 51 83 52 81 50 79 51 / 50 0 0 0 10 0 0 0 Camden 73 48 80 51 79 50 77 51 / 50 0 0 0 0 0 0 0 Crestview 76 53 82 52 83 50 79 50 / 90 10 10 0 0 0 0 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Mar 24, 7:34 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service Mobile AL
734 AM CDT Mon Mar 24 2025
ALZ261>264-MSZ079-241315-
Baldwin Central AL-Baldwin Inland AL-Mobile Central AL-
Mobile Inland AL-George MS-
734 AM CDT Mon Mar 24 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MOBILE...WEST CENTRAL
BALDWIN AND SOUTHEASTERN GEORGE COUNTIES THROUGH 815 AM CDT...
At 734 AM CDT, Doppler radar was tracking a strong thunderstorm over
Tanner Williams, or 16 miles southeast of Lucedale, moving east at 35
mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
I65 And I165, Creola, Semmes, Chickasaw, Saraland, Mobile Regional
Airport, Wilmer, Midtown Mobile, Spanish Fort, Prichard, I65 And AL
158, Axis, Downtown Mobile, Tanner Williams, and Satsuma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3069 8841 3074 8841 3074 8848 3086 8847
3096 8790 3065 8790
TIME...MOT...LOC 1234Z 265DEG 30KT 3075 8840
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Mar 24, 8:08 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
808 AM CDT Mon Mar 24 2025
ALZ261>264-FLZ201-241400-
Baldwin Central AL-Baldwin Inland AL-Mobile Central AL-
Mobile Inland AL-Escambia Inland FL-
808 AM CDT Mon Mar 24 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MOBILE...CENTRAL BALDWIN
AND NORTHWESTERN ESCAMBIA COUNTIES THROUGH 900 AM CDT...
At 807 AM CDT, Doppler radar was tracking a strong thunderstorm over
I65 And I165, or near Prichard, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Midtown Mobile, Spanish Fort, Prichard, I65 And I165, I65 And AL 158,
Chickasaw, Saraland, Downtown Mobile, Bay Minette, Stapleton, and
Satsuma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3067 8824 3083 8824 3095 8757 3062 8755
TIME...MOT...LOC 1307Z 266DEG 28KT 3075 8814
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:34 AM CDT | Special Weather Statement | MOB | Mobile | 41 min |
| Mar 24, 8:08 AM CDT | Special Weather Statement | MOB | Baldwin, Mobile | 52 min |
| Mar 24, 8:09 AM CDT | Special Marine Warning | MOB | 51 min | |
| Mar 24, 8:56 AM CDT | Special Weather Statement | MOB | Baldwin | 34 min |
| Mar 24, 10:28 AM CDT | Special Marine Warning | MOB | 65 min | |
| Mar 24, 11:15 AM CDT | Special Marine Warning | MOB | 90 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2025Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.